11/26/06 (My 49th birthday)
I hope you had a wonderful Thanksgiving. We had 15 here. Greg’s sister, Shelby, and her family came, 2 close family friends (Deb- SisterLuke, and Marti), our 5 (minus Laura in Turkey) and 3 Taiwanese students, Heng Hua, Wendy and Paul. Since Shelby’s husband is “Big Paul,” and our nephew is “Little Paul,” we re-named our new Taiwanese friend, “Medium Paul!” It was lots of fun. Wendy and Medium Paul have never experienced Thanksgiving before, so it was fun to explain the customs and foods. They also brought a few dishes that were fantastic. Everyone brought things, and my kids helped cook, so the load on me was less than usual. We had a very full table and enjoyed leftovers for the next few days.
In the afternoon we went to the park for a game of touch football. Deb, Marti and I sat in chairs on the sideline and made up cheers- (too corny to repeat). It was a fun and memorable time for all. We won’t talk about the football game on TV that night. It is best to forget that part! We also taught and learned card games with our international students. The newest one is “James Bond.”
Laura wrote on Friday that her trip to Turkey is going very well. She had her backpack stolen on Wednesday in a government building in Ankara. Along with the backpack itself, so lost her glasses, digital camera, phone, Bible, Good to Great book and I think a few extra Bibles. She is thanking God that no one got hurt and that everything will be replaceable in time. Fortunately her cash and passport were not in there. She said that the trip is making a huge impression on her and feels the timing is good as far as her deciding what to do next with her life. We’ll find out more when she gets back tomorrow. She will leave early Monday morning, Turkey time. She finishes college on Dec. 20th.
I am getting a little redder from the radiation. My doctor told me that the skin burning goes on for about 2 weeks after radiation finishes, then peeks and begins healing. I am feeling that it helps to wear soft clothing that doesn’t rub me there. When there is itching I am supposed to use hydrocortisone cream. Scratching would irritate the skin and make everything worse. I use caster oil every night also. So I hope the blistering doesn’t happen like it has to some of my friends at radiation.
I have discovered that although my hair and eyebrows are growing back, by bottom eyelashes are falling out. I also have overall body aches that I think are still side effects of chemo. I’ve been taking daily long naps and am sleeping all night. Thank you for your prayers and love. Please keep praying fervently for a miracle for our ministry. Initiative360 will only make it to the New Year by God’s grace and provision. We need to see 100’s of $1,000’s come in. God bless you and your families! Nancy